Alert archive / Texas / Tornado Warnings in 2022

Tornado Warning 1, NWS Lake Charles, LA

January 8, 2022Hardin County, Texas

NWS Lake Charles, LA issued this tornado warning at Jan 8, 2022, 6:46 PM CST for Hardin County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 8, 2022, 6:46 PM CST (00:46 UTC)
Expired
Jan 8, 2022, 7:15 PM CST
In force
29 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Hardin County, TX

The radar

The Houston radar (KHGX), 122 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 8, 4:45 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2022-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2022-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 224 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1187 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
557 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
224 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted.

881 
WFUS54 KLCH 090046
TORLCH
TXC199-090115-
/O.NEW.KLCH.TO.W.0001.220109T0046Z-220109T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
646 PM CST Sat Jan 8 2022

The National Weather Service in Lake Charles has issued a

* Tornado Warning for...
  Northwestern Hardin County in southeastern Texas...

* Until 715 PM CST.
    
* At 645 PM CST, a severe thunderstorm capable of producing a tornado
  was located 10 miles southwest of Votaw, or 12 miles west of
  Thicket, moving northeast at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Thicket and Votaw around 705 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3049 9454 3053 9455 3053 9454 3045 9445
      3036 9469 3049 9473
TIME...MOT...LOC 0045Z 223DEG 24KT 3038 9483 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Warthen
1 follow-up statement
321 
WWUS54 KLCH 090107
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
707 PM CST Sat Jan 8 2022

TXC199-090116-
/O.EXP.KLCH.TO.W.0001.000000T0000Z-220109T0115Z/
Hardin TX-
707 PM CST Sat Jan 8 2022

...THE TORNADO WARNING FOR NORTHWESTERN HARDIN COUNTY WILL EXPIRE AT
715 PM CST...
                
The storm which prompted the warning has weakened below severe 
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However heavy rain 
is still possible with this thunderstorm.

A Tornado Watch remains in effect until 1000 PM CST for southeastern
Texas.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lake Charles.

LAT...LON 3049 9454 3053 9455 3053 9454 3045 9445
      3036 9469 3049 9473
TIME...MOT...LOC 0106Z 223DEG 24KT 3048 9472 

$$

Warthen

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Jan 8, 6:06 PM CST, 40 minutes earlier.

Area forecast discussion, Jan 8, 6:06 PM CST, 40 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
606 PM CST Sat Jan 8 2022

.DISCUSSION...
For 00z TAFs, MVFR ceilings so far this evening, but expecting
them to lower to IFR later tonight. Shower and thunderstorm
activity will be off and on tonight and through much of the day
tomorrow, so IFR/MVFR ceilings looks most likely until we get
behind the front.

&&

.PREV DISCUSSION... /issued 343 PM CST Sat Jan 8 2022/

DISCUSSION...
SHORT TERM [This afternoon through Monday]...
The warm front that lifted out of the gulf earlier this morning
now extends across north Louisiana. The warm, moist airmass in
it's wake along with a weak disturbance moving along the upper
Texas coast is providing support for widespread showers and
thunderstorms. The majority of convection this afternoon has
remained over southeast Texas in closer proximity to the two
features. Expect this trend to continue through the evening and
overnight hours as short range guidance has backed off of PoPs
considerably across Acadiana.

The storm prediction center continues to highlight southeast
Texas and southwest Louisiana in a marginal risk for severe
weather through the evening. Radar derived velocity profiles
show decent low level directional shear and a few strong to
severe storms will still be possible through the early evening.
Scattered showers and thunderstorms will continue through the
overnight hours especially across southeast Texas, but there will
likely be a dip in intensity. Observed rainfall rates have been
high at times within some storms this afternoon, but little
training has occurred. A low end risk of flash flooding will
continue through this evening.

Conditions will remain marginally favorable for severe weather
into Sunday with SPC expanding the marginal risk area to cover
nearly the entire region. Individual cells will be the biggest
concern through the morning with a cold front induced squall line
expected to push through the area during the afternoon and early
evening.

Precipitation will come to an end Sunday evening following the
frontal passage with brisk northwesterly winds developing in it's
wake which will continue through the day Monday. Monday
night/Tuesday morning will be the coldest morning of this cycle
with a light freeze expected across interior southeast Texas and
central Louisiana and frost possible to the coast.

Jones

LONG TERM [Tuesday through Sunday]...

At the start of the long term period, the forecast area will be
located beneath a large mid-level ridge aloft with a broad elongated
Canadian high pressure at surface that extends from the northeast US
down into Texas and covering most of the east coast. As a result
clear skies will allow a slow but gradual warmup in temperatures...
Tuesday afternoon into Friday. Aloft the ridge finally gives way to
an incoming trof pattern that will allow southern and northern jets
to move towards each other while a surface moisture returns off the
gulf ahead of the next frontal sys late Thursday into Friday. Look
for showers to return on late Friday into Saturday as the Canadian
airmass moves into Texas making the southern Louisiana coast by
Saturday. Clouds clearing Saturday afternoon with afternoon highs a
bit cooler. morning low temperatures return to the 30s Sunday
morning.

MARINE...
Scattered to widespread showers and thunderstorms will continue to
develop across the coastal waters this afternoon into Sunday in
response to an advancing warm front and the subsequent approach of
a cold front. A few of these storms will have the potential to be
strong to severe. Away from storms, moderate southeasterly winds
will persist this afternoon before weakening somewhat late
tonight. A cold front will push through the coastal waters Sunday
afternoon bringing the precipitation to an end. Strong and gusty
offshore flow will develop behind the front and persist through
early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  64  76  39  54 /  70  80  10   0
LCH  65  77  44  57 /  40  60  20  10
LFT  66  80  45  56 /  50  70  20  10
BPT  66  77  45  58 /  70  60  20  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until midnight CST tonight for GMZ450-452-
     455-470-472-475.

     Small Craft Exercise Caution until midnight CST tonight for
     GMZ430-432-435.

&&
Hazardous weather outlook, Jan 8, 3:43 PM CST, 3 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
343 PM CST Sat Jan 8 2022

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-092145-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
343 PM CST Sat Jan 8 2022

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.
Scattered showers and thunderstorms will continue to develop over
the gulf of Mexico and move inland through the afternoon and
overnight hours. A few of these storms will have the potential to be
strong to severe with one or two tornadoes, damaging winds and large
hail. In addition to the severe weather threat, periods of heavy
rainfall will also be possible that could lead to localized flash
flooding should storm training occur.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Today's showers and thunderstorms will continue into Sunday and pose
a low end risk for severe weather. Isolated brief spin- up
tornadoes, damaging straightline wind gusts or marginally severe hail
will be possible with the stronger storms. The severe weather threat
will end Sunday afternoon into Sunday evening following the passage
of a cold front.

A light freeze is possible for Monday night into Tuesday morning for
portions of interior southeast Texas and central Louisiana.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ450-452-455-470-472-475-092145-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
343 PM CST Sat Jan 8 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.
Scattered showers and thunderstorms will continue to develop over
the gulf of Mexico and move inland through the afternoon and
overnight hours. A few of these storms will have the potential to be
strong to severe with waterspouts, strong winds and large hail.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A chance for showers and thunderstorms will continue until passage
of a cold front late Sunday. Some storms could produce gusty winds
or an isolated waterspout.

Strong offshore winds and rough seas will develop in the wake of the
cold front. Small craft advisories will likely be required from
Sunday through at least Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-092145-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
343 PM CST Sat Jan 8 2022

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Scattered showers and thunderstorms will continue to develop over
the gulf of Mexico and move inland through the afternoon and
overnight hours. A few of these storms will have the potential to be
strong to severe with waterspouts, strong winds and large hail.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A chance for showers and thunderstorms will continue until passage
of a cold front late Sunday. Some storms could produce gusty winds
or an isolated waterspout.

Strong offshore winds and rough seas will develop in the wake of the
cold front. Small craft advisories will likely be required from
Sunday through at least Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jan 8, 1:44 PM CST, 5 hours 2 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
144 PM CST Sat Jan 8 2022

TXZ180-201-259-261-082030-
Hardin TX-Northern Jasper TX-Southern Jasper TX-Tyler TX-
144 PM CST Sat Jan 8 2022

...A strong thunderstorm will impact portions of southeastern Tyler,
northeastern Hardin and southeastern Jasper Counties through 230 PM
CST...

At 144 PM CST, Doppler radar was tracking a strong thunderstorm over
Lumberton, moving north at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lumberton, Silsbee, Kirbyville, Kountze, Buna, Evadale, Fred,
Spurger, Caney Head, Mt. Union and Weiss Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3071 9423 3072 9403 3065 9388 3060 9388
      3026 9402 3025 9417 3031 9431
TIME...MOT...LOC 1944Z 191DEG 26KT 3027 9416

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Warthen
Special weather statement, Jan 8, 1:49 PM CST, 4 hours 57 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
149 PM CST Sat Jan 8 2022

TXZ201-082030-
Hardin TX-
149 PM CST Sat Jan 8 2022

...A strong thunderstorm will impact portions of Hardin County
through 230 PM CST...

At 148 PM CST, Doppler radar was tracking a strong thunderstorm over
Daisetta, or 10 miles northeast of Liberty, moving northeast at 30
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Kountze, Sour Lake, Saratoga, Thicket, Wildwood, Batson, Votaw, Honey
Island and Village Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3049 9473 3049 9454 3053 9454 3053 9427
      3044 9428 3026 9432 3011 9444 3011 9460
TIME...MOT...LOC 1948Z 207DEG 27KT 3013 9465

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Warthen
Special weather statement, Jan 8, 2:28 PM CST, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
228 PM CST Sat Jan 8 2022

TXZ180-201-259>261-082115-
Hardin TX-Northern Newton TX-Northern Jasper TX-Southern Jasper TX-
Tyler TX-
228 PM CST Sat Jan 8 2022

...A strong thunderstorm will impact portions of southeastern Tyler,
west central Newton, northeastern Hardin and east central Jasper
Counties through 315 PM CST...

At 228 PM CST, Doppler radar was tracking a strong thunderstorm near
Buna, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Kirbyville, Call, Magnolia Springs, Mt. Union and Bleakwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3077 9406 3076 9390 3066 9378 3045 9401
      3046 9412 3048 9416 3055 9415
TIME...MOT...LOC 2028Z 206DEG 17KT 3047 9406

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Warthen
Special weather statement, Jan 8, 2:31 PM CST, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
231 PM CST Sat Jan 8 2022

TXZ180-201-082115-
Hardin TX-Tyler TX-
231 PM CST Sat Jan 8 2022

...A strong thunderstorm will impact portions of southwestern Tyler
and northwestern Hardin Counties through 315 PM CST...

At 231 PM CST, Doppler radar was tracking a strong thunderstorm over
Thicket, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Saratoga, Warren, Thicket, Wildwood, Votaw, Honey Island, Village
Mills and Ivanhoe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3049 9469 3049 9454 3072 9459 3068 9441
      3056 9425 3027 9454 3033 9467 3044 9471
TIME...MOT...LOC 2031Z 211DEG 16KT 3040 9461

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Warthen
Special weather statement, Jan 8, 3:33 PM CST, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
333 PM CST Sat Jan 8 2022

TXZ180-201-082215-
Hardin TX-Tyler TX-
333 PM CST Sat Jan 8 2022

...A strong thunderstorm will impact portions of southwestern Tyler
and northwestern Hardin Counties through 415 PM CST...

At 332 PM CST, Doppler radar was tracking a strong thunderstorm near
Votaw, or near Thicket, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Thicket, Wildwood, Votaw and Village Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3049 9454 3066 9457 3062 9449 3048 9432
      3027 9465 3049 9473
TIME...MOT...LOC 2132Z 218DEG 16KT 3037 9474

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Warthen
Special weather statement, Jan 8, 4:33 PM CST, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
433 PM CST Sat Jan 8 2022

TXZ180-259-082300-
Northern Jasper TX-Tyler TX-
433 PM CST Sat Jan 8 2022

...A strong thunderstorm will impact portions of Tyler and
northeastern Jasper Counties through 500 PM CST...

At 433 PM CST, Doppler radar was tracking a strong thunderstorm near
Warren, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jasper, Woodville, Kirbyville, Warren, Town Bluff, Fred, Spurger,
Roganville, Magnolia Springs, Mt. Union, Ivanhoe and Hillister.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3113 9390 3054 9388 3053 9455 3077 9460
TIME...MOT...LOC 2233Z 229DEG 35KT 3069 9437

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Erickson

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 7:24 PM CSTSpecial Weather StatementLCHTyler51 min
Jan 8, 7:53 PM CSTTornado WarningLCHTyler37 min
Jan 8, 8:23 PM CSTFlash Flood WarningLCHHardin, Tyler3 hr
Jan 8, 8:29 PM CSTSevere Thunderstorm WarningLCHJasper, Tyler31 min
Jan 8, 8:54 PM CSTSpecial Weather StatementLCHHardin51 min
Jan 8, 9:00 PM CSTSpecial Weather StatementLCHJasper45 min
Jan 8, 10:38 PM CSTSpecial Weather StatementLCHTyler67 min
Jan 9, 1:35 AM CSTSpecial Weather StatementLCHNewton40 min
Jan 9, 2:29 AM CSTSevere Thunderstorm WarningLCHJasper, Tyler31 min
Jan 9, 2:57 AM CSTFlash Flood WarningLCHHardin, Jasper, Tyler3 hr
Jan 9, 3:17 AM CSTSpecial Weather StatementLCHHardin43 min
Jan 9, 3:34 AM CSTSpecial Weather StatementLCHNewton26 min
Jan 9, 4:18 AM CSTSpecial Weather StatementLCHHardin27 min
Jan 9, 3:46 PM CSTRiver Flood WarningLCHHardin, Jefferson21 hr

Nearby

Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.